Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal irritation after taking Amoxicillin?

Hello i started taking amoxicillin for abscesses in my mouth. Within 2-3 days, i began to have some vaginal irritation like area in my vagina around on the outside of my uretha. It would burn after i urinated and wiped but not while urinating. Its wierd cause i do no have any unusual discharge. And i took a diflucan but no relief. My period started too and its bothers the area as well.
Tue, 9 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

If we use broad spectrum antibiotic like Amoxicillin, for other infection, it can also kill the beneficial bacteria which keep the yeast infection in check. This yeast infection may cause irritation of vulvo-vaginal region. Many a times, this does not need any treatment and after some time resolves itself. However, in some cases a course of anti fungal orally and/or locally will be required. Drinking lot of water will minimize the yeast infection by flushing the vaginal yeasts as a result of more frequency and volume of urine.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fluconazole


What causes vaginal irritation after taking Amoxicillin?

Hi, If we use broad spectrum antibiotic like Amoxicillin, for other infection, it can also kill the beneficial bacteria which keep the yeast infection in check. This yeast infection may cause irritation of vulvo-vaginal region. Many a times, this does not need any treatment and after some time resolves itself. However, in some cases a course of anti fungal orally and/or locally will be required. Drinking lot of water will minimize the yeast infection by flushing the vaginal yeasts as a result of more frequency and volume of urine. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician